Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 11, 2022, 3:15 AM MST. It took effect at Mar 11, 2022, 8:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 3:15 AM MST (10:15 UTC)
- In effect from
- Mar 11, 2022, 8:00 PM MST
- Expired
- Mar 12, 2022, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
053 WWUS75 KTFX 111015 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 315 AM MST Fri Mar 11 2022 MTZ009-010-048-112300- /O.UPG.KTFX.HW.A.0014.220312T0300Z-220312T2100Z/ /O.NEW.KTFX.HW.W.0016.220312T0300Z-220312T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 315 AM MST Fri Mar 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 8 PM this evening to 2 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049>051-112300- /O.UPG.KTFX.HW.A.0014.220312T0900Z-220313T0000Z/ /O.NEW.KTFX.HW.W.0016.220312T0900Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Grass Range, Fairfield, Winifred, Cascade, Brady, Lewistown Divide, Dutton, Great Falls, Fort Benton, Lewistown, Conrad, Big Sandy, and Belt 315 AM MST Fri Mar 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 2 AM to 5 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
6 follow-up statements
622 WWUS75 KTFX 112031 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 131 PM MST Fri Mar 11 2022 MTZ009-010-048-121215- /O.CON.KTFX.HW.W.0016.220312T0300Z-220312T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 131 PM MST Fri Mar 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 8 PM this evening to 2 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049>051-121215- /O.CON.KTFX.HW.W.0016.220312T0900Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Grass Range, Fairfield, Winifred, Cascade, Brady, Lewistown Divide, Dutton, Great Falls, Fort Benton, Lewistown, Conrad, Big Sandy, and Belt 131 PM MST Fri Mar 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 2 AM to 5 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Fogleman
232 WWUS75 KTFX 112042 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 142 PM MST Fri Mar 11 2022 MTZ009-010-048-121200- /O.CON.KTFX.HW.W.0016.220312T0300Z-220312T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 142 PM MST Fri Mar 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 8 PM this evening to 2 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing snow may cause a sudden reduction in visibility. Prepare for rapidly changing driving conditions, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049>051-121200- /O.CON.KTFX.HW.W.0016.220312T0900Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Grass Range, Fairfield, Winifred, Cascade, Brady, Lewistown Divide, Dutton, Great Falls, Fort Benton, Lewistown, Conrad, Big Sandy, and Belt 142 PM MST Fri Mar 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 2 AM to 5 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing snow may cause a sudden reduction in visibility. Prepare for rapidly changing driving conditions, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Fogleman
433 WWUS75 KTFX 120910 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 210 AM MST Sat Mar 12 2022 MTZ009-010-048-122100- /O.CON.KTFX.HW.W.0016.000000T0000Z-220312T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 210 AM MST Sat Mar 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049>051-130000- /O.CON.KTFX.HW.W.0016.000000T0000Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Grass Range, Fairfield, Winifred, Cascade, Brady, Lewistown Divide, Dutton, Great Falls, Fort Benton, Lewistown, Conrad, Big Sandy, and Belt 210 AM MST Sat Mar 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
169 WWUS75 KTFX 122035 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 135 PM MST Sat Mar 12 2022 MTZ009-010-048-122145- /O.EXP.KTFX.HW.W.0016.000000T0000Z-220312T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 135 PM MST Sat Mar 12 2022 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Although winds remain gusty, the threat for warning level winds has ended. $$ MTZ012-013-044-046-049>051-130000- /O.CON.KTFX.HW.W.0016.000000T0000Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Grass Range, Fairfield, Winifred, Cascade, Brady, Lewistown Divide, Dutton, Great Falls, Fort Benton, Lewistown, Conrad, Big Sandy, and Belt 135 PM MST Sat Mar 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Fogleman
616 WWUS75 KTFX 122206 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 306 PM MST Sat Mar 12 2022 MTZ012-013-044-046-049-050-122315- /O.CAN.KTFX.HW.W.0016.000000T0000Z-220313T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- 306 PM MST Sat Mar 12 2022 ...HIGH WIND WARNING IS CANCELLED... Gusty winds will continue to decrease across much of north central and central Montana, ending the threat for strong winds. Therefore, the High Wind Warning has been cancelled for these areas. $$ MTZ051-130000- /O.CON.KTFX.HW.W.0016.000000T0000Z-220313T0000Z/ Fergus- Including the following locations: Winifred, Lewistown, Grass Range, and Lewistown Divide 306 PM MST Sat Mar 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph at times. * WHERE...Fergus County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
559 WWUS75 KTFX 122340 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 440 PM MST Sat Mar 12 2022 MTZ051-130045- /O.EXP.KTFX.HW.W.0016.000000T0000Z-220313T0000Z/ Fergus- Including the following locations: Winifred, Lewistown, Grass Range, and Lewistown Divide 440 PM MST Sat Mar 12 2022 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Although northwest winds are still gusting to 45 mph at times in eastern Fergus County, they have been decreasing, and the overall threat for strong winds has ended. Therefore, the High Wind Warning will be allowed to expire. $$ SC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 10, 11:15 PM MST, 4 hours earlier.
Area forecast discussion, Mar 10, 11:15 PM MST, 4 hours before
Area Forecast Discussion National Weather Service Great Falls MT 1115 PM MST Thu Mar 10 2022 Aviation Section Updated .SYNOPSIS... After one more cool night tonight, temperatures will begin a warming trend through Saturday. Gusty downslope winds are expected beginning Friday night, lasting through Saturday. A weather system then approaches the region Sunday, bringing precipitation to the mountains, primarily. && .UPDATE... Back door cold front remains draped across eastern portions of Central and North Central Montana this evening. Some low clouds and periods of light snow remain possible in this region through the night. Have updated the forecast to introduce PoPs in this region after midnight, while also lowering PoPs in areas to the west and south where precipitation is unlikely. Additionally, have made tweaks to lower cloud cover from mostly cloudy to partly cloudy or mostly clear for much of the forecast area. Going forecast for overnight low temperatures and wind appear to be in good shape so no further updates are planned for this evening. mpj && .AVIATION... 1115 PM MST Thu Mar 10 2022 (11/00Z TAF period) Overall, VFR conditions will generally prevail over the region through Friday morning, before some IFR/MVFR conditions develop. Do expect passing mid/high level clouds and some flurries before 00z Sat. Then snow could become a bit more widespread towards 00z Saturday along the front range of the Rockies, as the mountains gradually become obscured by Saturday evening. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 420 PM MST Thu Mar 10 2022/ The rest of today through Saturday... To start the period, a ridge of high pressure aloft is centered over the far eastern Pacific Ocean. A surface low over Manitoba is pressing southeastward, which is dragging a cold front through the region. The front is rather benign, just bringing a wind shift and a slight chance for snow the remainder of the afternoon and evening. Gusty winds associated with the front raise concerns with regard to blowing snow, particularly along the Rocky Mountain Front, but webcams from around the CWA have yet to show any evidence of impactful blowing snow so far today. That said, blowing snow will remain possible through the evening. As the front shifts away, cool air will filter back into the Milk River Valley tonight. Skies are expected to partially clear tonight over the Milk River Valley, allowing temperatures to plummet further. As the coldest air arrives tonight, winds should die down considerably. Given the marginal wind speeds and limited areal extent of the coldest wind chills, I have elected to hold off on wind chill advisories for Hill and Blaine counties. As the aforementioned ridge continues its approach, downslope winds are expected to develop Friday. The majority of the CWA will take another step towards normal high temperatures Friday, with the exception of the Milk River Valley, where cooler temperatures are expected to hold on. Cross barrier flow develops further Friday evening, with 850-700mb winds around 50kts expected. These gusty winds will translate down to the surface and overspread much of the plains Friday night and Saturday. Experimental NBM 4.1 probabilistic guidance has backed off slightly, however, giving the Cut Bank Airport an ~60% chance of receiving a 48kt or stronger gust. Confidence remains unchanged in strong winds along the MT-200 corridor. Therefore, I have opted to continue the High Wind Watches as is, allowing for another model cycle to help build confidence in the situation. I can't quite rule out some blowing snow along the immediate eastern slopes of the Rockies Friday evening/night at the onset of gusty winds. Regardless, temperatures are expected to rise to above average Saturday, with any precipitation being limited the terrain of the northern Rocky Mountains. -AM Sunday through next Thursday...a progressive and active pattern is expected across the Northern Rockies throughout much of the period, with most if not all of the precipitation being confined to the mountains. The best chance for precipitation reaching lower elevations will be on Sunday; however, even this day will generally feature less than a 0.1" of QPF for those lower elevations that do see precipitation. High temperatures throughout the period are expected be above to well above normal, with highs generally in the mid-40s to mid-50s. Finally, southwest to west surface winds will be strong nearly every day, especially over the plains of Central and North Central Montana; however, high winds are not currently anticipated. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 4 38 31 53 / 0 0 0 0 CTB 2 33 27 44 / 10 0 0 0 HLN 11 40 31 55 / 10 10 0 0 BZN 2 35 23 50 / 20 10 10 0 WYS -7 27 9 36 / 20 20 30 0 DLN 4 37 23 50 / 10 10 0 0 HVR -1 29 20 45 / 20 0 0 0 LWT 2 32 24 48 / 10 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through Saturday afternoon Cascade...Chouteau...Eastern Pondera...Eastern Teton... Fergus...Judith Basin...Toole. High Wind Watch from Friday evening through Saturday afternoon Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:04 PM MST | Special Weather Statement | TFX | Fergus | 41 min |
| Mar 10, 5:48 PM MST | Special Weather Statement | TFX | Fergus | 42 min |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.